MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INSUFFLATION GAS CONDITIONING SYSTEM; OPTITHERM HEATING ELEMENT

KARL STORZ SE & CO. KG INSUFFLATION GAS CONDITIONING SYSTEM; OPTITHERM HEATING ELEMENT
Model Number 20432030
Medical Device Problem Codes Temperature Problem (3022); Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The item in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that during a surgery, the heating element (optitherm 20432030) burned the patient's skin.The heating element was connected to the thermoflator and probably overheated.
 
Additional Manufacturer Narrative
The investigation of the product was completed on 2024-01-09.The optitherm heating element and the thermoflator were inspected.The thermoflator is working properly, no defect was found regarding the reported issue.The optitherm heating element was also checked.It was found that the lemo connector at the end had been opened by the customer and reassembled incorrectly (the pins were twisted after reassembly).The faulty behavior of the optitherm heater described by the customer could be reproduced if the lemo plug on the optitherm is plugged into the device with only one pin counterclockwise.The heater then heats continuously and becomes very hot after a short time, which can lead to skin burns.An inquiry to the lemo company also confirmed that the inside of the returned lemo plug is not an original part and that this can lead to incorrect assembly after opening.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
INSUFFLATION GAS CONDITIONING SYSTEM
Common Device Name
OPTITHERM HEATING ELEMENT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key17887261
Report Number9610617-2023-00276
Device Sequence Number15276143
Product Code HIF
UDI-Device Identifier04048551068663
UDI-Public4048551068663
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K955073
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20432030
Device Catalogue Number20432030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown